Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Raleigh, NC

June 29, 2010Harnett County, Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2010, 4:05 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2010, 4:05 PM EDT (20:05 UTC)
Expired
Jun 29, 2010, 5:00 PM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:19 PM EDTTSTM WND DMG2 W Coats Crossroads, NCPOWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 2:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS52 KRAH 292005
SVRRAH
NCC085-101-183-292100-
/O.NEW.KRAH.SV.W.0113.100629T2005Z-100629T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT TUE JUN 29 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ANGIER...OR 6 MILES NORTHEAST OF
  LILLINGTON...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANGIER...
  COATS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3543 7814 3547 7901 3558 7892 3560 7900
      3575 7894 3571 7817 3560 7813 3558 7807
      3557 7807
TIME...MOT...LOC 2005Z 230DEG 14KT 3545 7871

$$

22
2 follow-up statements
861 
WWUS52 KRAH 292023
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT TUE JUN 29 2010

NCC085-101-183-292100-
/O.CON.KRAH.SV.W.0113.000000T0000Z-100629T2100Z/
HARNETT NC-JOHNSTON NC-WAKE NC-
423 PM EDT TUE JUN 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN WAKE...NORTHERN JOHNSTON AND NORTH CENTRAL HARNETT
COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COATS
CROSSROADS...OR 12 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 10 
MPH.  LAW ENFORCEMENT HAVE REPORTED DOWNED POWERLINES WITH THIS 
STORM.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WHEELER...FOUR
OAKS...GARNER...SELMA...PRINCETON...PINE LEVEL...MICRO...KENLY...
FLOWERS AND CLAYTON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3543 7814 3547 7901 3558 7892 3560 7900
      3575 7894 3571 7817 3560 7813 3558 7807
      3557 7807
TIME...MOT...LOC 2022Z 230DEG 10KT 3549 7854

$$

22
293 
WWUS52 KRAH 292053 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT TUE JUN 29 2010

NCC085-101-183-292103-
/O.EXP.KRAH.SV.W.0113.000000T0000Z-100629T2100Z/
HARNETT NC-JOHNSTON NC-WAKE NC-
453 PM EDT TUE JUN 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAKE...NORTHERN
JOHNSTON AND NORTH CENTRAL HARNETT COUNTIES EXPIRES AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3543 7814 3547 7901 3558 7892 3560 7900
      3575 7894 3571 7817 3560 7813 3558 7807
      3557 7807
TIME...MOT...LOC 2053Z 230DEG 10KT 3555 7846

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:33 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 29, 3:33 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT TUE JUN 29 2010

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS
EVENING AND DRIFT SLOWLY SOUTHEAST ACROSS THE REGION THROUGH
WEDNESDAY. DRIER AND MUCH COOLER WILL OVERSPREAD THE REGION
WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 309 PM TUESDAY...

PREFRONTAL TROUGH HAS BECOME ACTIVE WITH SCATTERED STRONG/SEVERE
STORMS STRETCHING FROM THE SOUTHERN PIEDMONT INTO THE SANDHILLS AND
SOUTHERN COASTAL PLAIN. THESE STORMS WILL CONTINUE TROUGH MAX
HEATING THEN WEAKEN AFTER 6 PM. APPROACH OF MID LEVEL TROUGH AND
ASSOCIATED SURFACE FRONT WILL SHARPEN THE 850MB TROUGH ANALYZED
OVER THE REGION THIS MORNING. THIS SHARPENING SHOULD FOCUS
ADDITIONAL CONVECTIVE ACTIVITY OVER THE PIEDMONT COUNTIES BY EARLY
EVENING. EXPECT CONVECTIVE ACTIVITY TO GRADUALLY WEAKEN (BUT NOT
TOTALLY DISSIPATE) AFTER 11 PM. EXPECT ISOLATED TO SCATTERED
CONVECTION TO PERSIST WELL INTO THE NIGHT AS THE MID LEVEL TROUGH
AND ATTENDANT SURFACE BOUNDARY DRIFTS SE ACROSS THE AREA.

BY WEDNESDAY...MAIN FOCUS FOR CONVECTIVE DEVELOPMENT SHOULD LIE
SOUTH OF HIGHWAY 64. NAM WRF AND SREF MORE ADAMANT WITH THE
SOUTHWARD PROGRESSION OF THE DRIER/STABLE AIR INTO THE FORECAST AREA
COMPARED TO THE SLOWER GFS. USING A BLEND OR A NOD TOWARD THE GFS
WOULD JUSTIFY SOLID CHANCE POPS ACROSS THE SOUTHERN
COUNTIES...DIMINISHING TO THE NORTH WITH POPS AT OR BELOW 20 PERCENT
NORTH OF HIGHWAY 64. EXPECT A UNIFORM TEMP FIELD WEDNESDAY AS
EXTENSIVE CLOUDS AND SCATTERED CONVECTION IN THE SOUTH WILL LIMIT
INSOLATION. MAX TEMPS 83-86.

WEDNESDAY NIGHT...AS FRONTAL SYSTEM CONTINUES SOUTHWARD SHIFT...HIGH
PRESSURE OVER THE GREAT LAKES WILL NOSE SEWD INTO CENTRAL NC. THE
DRIER MORE STABLE AIR WILL AID TO DIMINISH/END CONVECTIVE THREAT AND
IN THE DISSIPATION OF CLOUD COVERAGE. CLEARING SKIES AND LIGHT WIND
FIELD MAY ALLOW PATCHY FOG TO DEVELOP...MAINLY OVER THE SOUTH
ESPECIALLY AT LOCALES THAT EXPERIENCE HEAVY RAIN
TONIGHT/WEDNESDAY.   MIN TEMPS MID 60S NW TO NEAR 70 SE.

&&

.SHORT TERM/THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 245 PM TUESDAY...

SURFACE COLD FRONT WILL PUSH SOUTH TOWARD THE NC/SC BORDER BY
THURSDAY MORNING....AS BROAD HIGH PRESSURE BUILDS SOUTHEAST ACROSS
THE GREAT LAKES AND THE AIRMASS DRIES OUT SIGNIFICANTLY WITH PWS
FALL BELOW ONE INCH.  12Z NAM CAME IN WITH A FASTER PUSH OF THE
FRONT...MORE IN LINE WITH OTHER MODEL FORECASTS.  ALTHOUGH MODEL QPF
FIELDS SHOW PRECIP ALONG THE SOUTHERN FRINGES OF THE CWA...INCLINED
TO KEEP THURSDAY DRY GIVEN INCREASING SUBSIDENCE...FALLING PWS...AND
WEAK LOW LEVEL COLD ADVECTION WILL KEEP.  HAVE GONE WITH HIGHS NEAR
NAM MOS GUIDANCE WITH THE NORTHERLY AND COOLER LOW LEVEL FLOW
REGIME.  SURFACE RIDGE AXIS IS FORECAST TO BE JUST WEST OF THE
MOUNTAINS ON THURSDAY NIGHT.  CONTINUED ADVECTION OF DRIER AIR
AROUND THE HIGH FROM THE NORTH WILL LEAD TO A MUCH MORE REFRESHING
NIGHT WITH OVERNIGHT LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...

A PLEASANT 4TH OF JULY WEEKEND ON TAP WITH HIGH PRESSURE INFLUENCE
OVER MUCH OF NC.  UPPER LEVEL RIDGING IS EXPECTED TO BUILD EASTWARD
TOWARD THE OHIO/TENNESSEE VALLEY REGIONS...WHILE A DEEPENING UPPER
TROUGH OFF THE EAST COAST CUTS INTO AN UPPER LOW SOMEWHERE BETWEEN
THE OBX AND BERMUDA.  THE ECMWF IS ONE THE WESTERN SIDE OF MEDIUM
RANGE MODEL SOLUTIONS...BUT THE ENTIRE TROUGH AXIS IS TROUGH AXIS IS
FORECAST TO SLOWLY RETROGRADE TOWARD THE EAST COAST BY EARLY NEXT
WEEK..AND THUS THE ECMWF IS SLIGHTLY FAVORED.   WITH CENTRAL NC
CENTERED SQUARELY IN THE RIDGE/TROUGH COUPLET OVER THE
WEEKEND...CONDITIONS WILL REMAIN DRY WITH LITTLE CLOUD OVER AND
TEMPS AT OR JUST BELOW NORMAL IN THE MID TO UPPER 80S (LOWS IN THE
LOW TO MID 60S).  THE LOW LEVEL FLOW IS EXPECTED TO SLOWLY TURN FROM
NORTHEASTERLY TO SOUTHEASTERLY AS SURFACE HIGH PRESSURE RIDGE SLIDES
EAST OF THE AREA...AND THE UPPER RIDGE BECOMES DOMINANT ALONG THE
EAST COAST...LEADING TO FURTHER WARMING BY EARLY NEXT WEEK...WITH
LOW TO MID 90S POSSIBLE BY MON/TUE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1255 PM TUESDAY...

WHILE MAINLY VFR CONDITIONS ARE EXPECTED THROUGH 2 PM
WEDNESDAY...THERE WILL BE BRIEF PERIODS OF MVFR VISIBILITIES AND
CEILINGS IN THE VICINITY OF SCATTERED THUNDERSTORMS LATER THIS
AFTERNOON AND TONIGHT. CONVECTIVE COVERAGE IS EXPECTED TO BE
GREATEST OVER THE SE HALF OF THE REGION OR ROUGHLY ALONG AND EAST OF
HIGHWAY 1. STRONG WINDS WITH GUSTS NEAR 40KTS MAY OCCUR IN VICINITY
OF THE STORMS ALONG WITH FREQUENT LIGHTNING STRIKES.

A COLD FRONT APPROACHING FROM THE NW IS RESPONSIBLE FOR INITIATING
THIS ROUND OF CONVECTION. THIS FRONT WILL DRIFT E-SE ACROSS THE
NORTHERN COUNTIES AFTER MIDNIGHT. THE FRONT WILL CONTINUE TO SERVE
AS A FOCUS WITH THE DEVELOPMENT OF SHOWERS AND A FEW T-STORMS
WEDNESDAY AFTERNOON IN THE VICINITY OF KFAY.

HIGH PRESSURE WILL BUILD INTO CENTRAL NC FROM THE NW WEDNESDAY NIGHT
AND THURSDAY. THE INFLUENCE OF THIS WEATHER SYSTEM WILL RESULT IN A
PROLONG PERIOD OF VFR CONDITIONS AND GREATLY DIMINISH THE CHANCE FOR
CONVECTION THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE FIRST
HALF OF THE HOLIDAY WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...WSS
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...WSS
Hazardous weather outlook, Jun 29, 2:13 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT TUE JUN 29 2010

NCZ028-042-043-073>078-083>086-088-089-301000-
EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
213 PM EDT TUE JUN 29 2010

...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS...SOME SEVERE...WILL CROSS THE SOUTHERN
HALF OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN
ADDITION...THE STORMS WILL PRODUCE FREQUENT OR CONTINUOUS
LIGHTNING STRIKES AS WELL AS TORRENTIAL DOWNPOURS THAT WILL RESULT
IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
SANDHILLS AND SOUTHERN COASTAL PLAIN WEDNESDAY. AN ISOLATED SEVERE
STORM OR TWO IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS
AND LARGE HAIL. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED
FLOODING OF STREETS AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-021>027-038>041-301000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
213 PM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
NORTH CAROLINA THIS AFTERNOON AND PERSIST WELL INTO THE NIGHT. A
FEW STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT OF
DAMAGING DOWNBURST WINDS. IN ADDITION...HEAVY DOWNPOURS MAY
RESULT IN LOCALIZED FLOODING OF STREETS AS WELL AS CREEKS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 29, 3:26 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     ROCKINGHAM              34.94N 79.76W
06/29/2010                   RICHMOND           NC   TRAINED SPOTTER

            LARGE LIMBS DOWN AT OLD SALEM AND ELLINGTON

0200 PM     TSTM WND DMG     2 NNE ROCKINGHAM        34.97N 79.74W
06/29/2010                   RICHMOND           NC   TRAINED SPOTTER

            ONE TREE DOWN NICHOLSON RD AT ROBERDEL RD

0200 PM     TSTM WND DMG     ROCKINGHAM              34.94N 79.76W
06/29/2010                   RICHMOND           NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTS A LARGE OAK TREE AND POWERLINES
            DOWN. EMERGENCY OFFICIALS REPORT NUMEROUS OTHER TREES
            DOWN IN ROCKINGHAM.

0220 PM     TSTM WND DMG     GOLDSBORO               35.37N 77.98W
06/29/2010                   WAYNE              NC   LAW ENFORCEMENT

            REPORT OF POWERLINES AND LIMBS DOWN IN GOLDSBORO.

0235 PM     TSTM WND DMG     GOLDSBORO               35.37N 77.98W
06/29/2010                   WAYNE              NC   LAW ENFORCEMENT

            DIME SIZE HAIL IN GOLDSBORO

0245 PM     FLASH FLOOD      3 ENE GOLDSBORO         35.39N 77.92W
06/29/2010                   WAYNE              NC   AMATEUR RADIO

            CAR STRANDED IN HIGH WATER.

&&

SMITH
Special weather statement, Jun 29, 3:38 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT TUE JUN 29 2010

NCZ038-039-292030-
DAVIDSON-RANDOLPH-
338 PM EDT TUE JUN 29 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND RANDOLPH
COUNTIES THROUGH 430 PM EDT...

AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF GORDONTOWN...OR ABOUT 8 MILES SOUTHEAST OF
LEXINGTON...MOVING EAST AT 20 MPH. THIS STORM WAS INTENSIFYING.
OTHER STRONG STORMS WERE LOCATED JUST SOUTH OF ARCHDALE... AND JUST
WEST OF LIBERTY... ALSO MOVING TO THE EAST AROUND 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE
GORDONTOWN...DENTON...MARTHA... AND ASHEBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
PEA TO MARBLE SIZE HAIL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE STORMS ARE
ALSO PRODUCING DEADLY LIGHTNING. MOVE INDOORS WHENEVER YOU SEE
LIGHTNING OR HEAR THUNDER... AND STAY INSIDE UNTIL THE STORM HAS
MOVED WELL AWAY FROM THE AREA.

&&

LAT...LON 3590 8022 3589 7959 3556 7958 3557 8022
      3559 8024
TIME...MOT...LOC 1936Z 274DEG 19KT 3571 8019

GIH
Special weather statement, Jun 29, 3:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT TUE JUN 29 2010

NCZ073-074-083-292045-
ANSON-MONTGOMERY-STANLY-
342 PM EDT TUE JUN 29 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN
MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 445 PM EDT...

AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEKIN...OR ABOUT 10 MILES SOUTH OF TROY...MOVING EAST AT 30 MPH.
OTHER STRONG STORMS EXTENDED ACROSS NORWOOD... MOUNT GILEAD... AND
NEAR CANDOR.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PEKIN AND CANDOR.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
PEA TO MARBLE SIZE HAIL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE STORMS ARE
ALSO PRODUCING DEADLY LIGHTNING. MOVE INDOORS WHENEVER YOU SEE
LIGHTNING OR HEAR THUNDER... AND STAY INSIDE UNTIL THE STORM HAS
MOVED WELL AWAY FROM THE AREA.

&&

LAT...LON 3533 8026 3543 7975 3535 7973 3534 7972
      3531 7971 3527 7971 3517 7963 3517 7977
      3517 7986 3516 7988 3515 8028
TIME...MOT...LOC 1941Z 256DEG 27KT 3523 7989

GIH
Local storm report, Jun 29, 3:55 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     3 SW TIMBERLAKE         35.26N 78.99W
06/29/2010                   HARNETT            NC   LAW ENFORCEMENT

            ONE TREE DOWN AT NURSERY ROAD AND OVERHILLS ROAD

&&

MB
Special weather statement, Jun 29, 3:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT TUE JUN 29 2010

NCZ075>077-292100-
HARNETT-LEE-MOORE-
359 PM EDT TUE JUN 29 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE...HARNETT AND MOORE
COUNTIES THROUGH 500 PM EDT...

AT 358 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VASS...OR ABOUT 6 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 20
MPH. ANOTHER STRONG STORM WAS LOCATED NEAR SEVEN LAKES AND EAGLE
SPRINGS.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VASS...CAMERON...
LEMON SPRINGS...OLIVIA...PINEVIEW.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
PEA TO MARBLE SIZE HAIL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE STORMS ARE
ALSO PRODUCING DEADLY LIGHTNING. MOVE INDOORS WHENEVER YOU SEE
LIGHTNING OR HEAR THUNDER... AND STAY INSIDE UNTIL THE STORM HAS
MOVED WELL AWAY FROM THE AREA.

&&

LAT...LON 3514 7959 3518 7964 3524 7967 3539 7973
      3548 7915 3521 7900 3517 7915 3520 7924
      3513 7936 3509 7957
TIME...MOT...LOC 1958Z 261DEG 17KT 3531 7932

GIH
Local storm report, Jun 29, 4:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     2 E GOLDSBORO           35.38N 77.94W
06/29/2010                   WAYNE              NC   EMERGENCY MNGR

            TRACTOR TRAILER DOWN AT BERKLEY BLVD AND HIGHWAY 70. DIME
            SIZE HAIL.

&&

MB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:39 PM EDTSpecial Weather StatementRAHDavidson66 min
Jun 28, 9:41 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 28, 10:58 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake62 min
Jun 28, 11:21 PM EDTSpecial Weather StatementRAHChatham54 min
Jun 28, 11:33 PM EDTSpecial Weather StatementRAHNash72 min
Jun 29, 1:31 PM EDTSpecial Weather StatementRAHRichmond59 min
Jun 29, 1:41 PM EDTSevere Thunderstorm WarningRAHRichmond49 min
Jun 29, 1:53 PM EDTSevere Thunderstorm WarningRAHWayne37 min
Jun 29, 2:01 PM EDTAreal Flood AdvisoryRAHRichmond75 min
Jun 29, 2:08 PM EDTAreal Flood AdvisoryRAHWayne82 min
Jun 29, 2:13 PM EDTSevere Thunderstorm WarningRAHScotland52 min
Jun 29, 2:22 PM EDTFlash Flood WarningRAHWayne68 min
Jun 29, 2:31 PM EDTSevere Thunderstorm WarningRAHWayne59 min
Jun 29, 3:00 PM EDTSevere Thunderstorm WarningRAHMontgomery33 min
Jun 29, 3:06 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett69 min
Jun 29, 3:07 PM EDTSevere Thunderstorm WarningRAHWayne53 min
Jun 29, 3:21 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee39 min
Jun 29, 3:32 PM EDTFlash Flood WarningRAHWayne88 min
Jun 29, 3:38 PM EDTSpecial Weather StatementRAHDavidson, Randolph52 min
Jun 29, 3:42 PM EDTSpecial Weather StatementRAHMontgomery, Stanly63 min
Jun 29, 3:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne71 min
Jun 29, 3:59 PM EDTSpecial Weather StatementRAHLee, Moore61 min
Jun 29, 4:06 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly38 min
Jun 29, 4:22 PM EDTSpecial Weather StatementRAHRichmond53 min
Jun 29, 4:28 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph25 min
Jun 29, 4:40 PM EDTSpecial Weather StatementRAHRandolph65 min
Jun 29, 5:00 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson45 min
Jun 29, 5:03 PM EDTSevere Thunderstorm WarningRAHAnson, Hoke, Richmond, Scotland57 min
Jun 29, 5:15 PM EDTSpecial Weather StatementRAHStanly45 min
Jun 29, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Jun 29, 5:27 PM EDTSevere Thunderstorm WarningRAHWake39 min
Jun 29, 5:30 PM EDTSpecial Weather StatementRAHEdgecombe60 min
Jun 29, 5:31 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore44 min
Jun 29, 5:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe40 min
Jun 29, 5:43 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Richmond, Scotland77 min
Jun 29, 6:38 PM EDTSpecial Weather StatementRAHWake37 min
Jun 29, 6:47 PM EDTSpecial Weather StatementRAHStanly58 min
Jun 29, 7:15 PM EDTSpecial Weather StatementRAHBladen60 min
Jun 29, 7:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jun 29, 7:28 PM EDTSevere Thunderstorm WarningRAHSampson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.